MAUDE Adverse Event Report: CORDIS US. CORP EMERALD; WIRE, GUIDE, CATHETER

CORDIS US. CORP EMERALD; WIRE, GUIDE, CATHETER
Catalog Number 502455
Medical Device Problem Codes Material Frayed (1262); Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the.035 x 260 fixed core j3mm diagnostic guidewire came split out of the body.The damage was noticed after sheath placement, when the device was removed.A new wire was used to complete the procedure.There is no reported injury to the patient.No images are available showing the wire damage.The product was stored in the lab with the package hung up, and no damage was noted to the package.No anomalies were observed when the device was taken out of the package.There was no resistance or friction while inserting the wire through the sheath or advancing through the vessel.The device was not used to pass a heavily calcified lesion.The vessel was not specified, but it was not tortuous.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, the.035 x 260 fixed core j3mm diagnostic guidewire came split out of the body.The damage was noticed after sheath placement, when the device was removed.A new wire was used to complete the procedure.There is no reported injury to the patient.No images are available showing the wire damage.The product was stored in the lab with the package hung up, and no damage was noted to the package.No anomalies were observed when the device was taken out of the package.There was no resistance or friction while inserting the wire through the sheath or advancing through the vessel.The device was not used to pass a heavily calcified lesion.The vessel was not specified, but it was not tortuous.One non-sterile ¿dgw.035 fc j3mm 260cm tef¿ was received inside a clear plastic bag.The device was unpacked to initiate the product evaluation process.Upon examination, the mini guidewire was observed to be unraveled and exhibited a stretched condition.No frayed, split, or torn conditions were detected at the distal tip during the assessment.Additionally, it was noted that there was evidence of an exposed braid wire/core wire.Visual inspection at high magnification revealed that the guidewire was unraveled and exhibited a stretched condition.These characteristics are typically indicative of unraveled or stretched conditions resulting from material tensile overload.No other anomalies were observed during the microscopic analysis.Furthermore, sem analysis was not conducted because the conditions of the exposure of the braided wire and core wire, as well as the stretched condition of the received device, are clearly visible with the magnification provided by the vision system, as well as during the visual analysis.Based on the information provided, the condition of the returned device and the investigation performed, the failure reported as distal tip-frayed/split/torn- was not confirmed, since no evidence of frayed/split/torn conditions were noted in the distal tip.In addition, the failure reported as ¿guidewire- exposed braidwire/corewire¿ was confirmed due to the guidewire being unraveled and due to it exhibiting a stretched condition, with an exposed braidwire/corewire.Therefore, it is assumed that the material of the device was induced to a tensile force that exceeded the wire material yield strength prior to the unraveled and exhibited a stretched condition.Procedural and/or handling factors might have contributed to the condition reported on the unit since the device did not present any obvious indication of manufacturing defect or anomaly that could contribute to the event as reported.The exact cause could not be determined.Factors such as vessel anatomy and handling factors could have led to the reported event, as it can lead to excessive catheter manipulation.All catheters require torquing, which is a dynamic process once it enters the patient due to external factors such as temperature, time of exposure in body, individual patient anatomical structures, storage conditions, and operator technique in torquing and manipulating the catheter.If a catheter does not move as expected, the operator is trained to stop and investigate the cause before continuing the product analysis does not suggest that the reported failure could be related to the manufacturing process of the unit.No corrective or preventive actions will be taken.
 
Event or Problem Description

Brand Name
EMERALD
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
butlersland new ross co.
wexford 
7863138372
MDR Report Key20281171
Report Number1016427-2024-00029
Device Sequence Number20686614
Product Code DQX
UDI-Device Identifier10705032055031
UDI-Public(01)10705032055031(17)270331(10)35270634
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K864058
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number502455
Device Lot Number35270634
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer10/15/2024
Initial Report FDA Received Date09/23/2024
Supplement Report FDA Received Date11/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient SexUnknown